Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 85, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jun 27, 2016, 3:42 AM EDT. It took effect at Jun 27, 2016, 1:00 PM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2016, 3:42 AM EDT (07:42 UTC)
- In effect from
- Jun 27, 2016, 1:00 PM EDT
- Expired
- Jun 28, 2016, 2:00 AM EDT
- In force
- 13 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
855 WHUS71 KBOX 270742 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 342 AM EDT MON JUN 27 2016 ANZ250-271545- /O.CAN.KBOX.SW.Y.0015.160627T1700Z-160628T0600Z/ /O.NEW.KBOX.SC.Y.0085.160627T1700Z-160628T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 342 AM EDT MON JUN 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM EDT TUESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 2 AM EDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
4 follow-up statements
666 WHUS71 KBOX 271441 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1041 AM EDT MON JUN 27 2016 ANZ250-272245- /O.CON.KBOX.SC.Y.0085.160627T1700Z-160628T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 1041 AM EDT MON JUN 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
745 WHUS71 KBOX 271953 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 353 PM EDT MON JUN 27 2016 ANZ250-280400- /O.CON.KBOX.SC.Y.0085.000000T0000Z-160628T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 353 PM EDT MON JUN 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
314 WHUS71 KBOX 280055 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 855 PM EDT MON JUN 27 2016 ANZ250-280600- /O.CON.KBOX.SC.Y.0085.000000T0000Z-160628T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 855 PM EDT MON JUN 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT TUESDAY... * WINDS AND SEAS...SOUTH AROUND WINDS 15 KT WITH GUSTS UP TO 20 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
294 WHUS71 KBOX 280556 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 156 AM EDT TUE JUN 28 2016 ANZ250-280700- /O.EXP.KBOX.SC.Y.0085.000000T0000Z-160628T0600Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 156 AM EDT TUE JUN 28 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING... SEAS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY THRESHOLDS. THEREFORE...THE SMALL CRAFT ADVISORY WILL EXPIRE ON TIME AT 2 AM. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 26, 11:09 PM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 26, 11:09 PM EDT, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1109 PM EDT SUN JUN 26 2016
.SYNOPSIS...
High pressure remains in control through Monday. A cool front
will slowly approach the region, bringing showers and thunderstorms
Tuesday and Wednesday. High pressure then brings dry seasonable
weather for the late week. Another cold front may bring more
showers and thunderstorms around Saturday.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
1035 PM Update...
Other than patchy high thin clouds across portions of southern New
England this evening, skies were mainly clear. Noting some more
mid and high clouds working SE out of N NY and VT in the NW flow
aloft, which will tend to thin out as they move into the region
overnight.
Dewpts have been slowly rising across most of the region, mainly
in the mid 50s to around 60, expect a bit lower across interior SE
Mass though they are rising there as well. Do not see fog
developing yet, but will be monitoring as temp/dewpt spreads
tending to lower mainly along the S coast. Temps at 02Z were in
the lower-mid 60s across most of E Mass into RI, ranging to the
lower 70s in the CT valley into N central Mass.
Overnight forecast pretty much on track. Have updated near term
information to bring current. Will continue to monitor as dewpts
continue to slowly rise.
Previous discussion...
Stout dry inversion just above the surface beneath which S winds
continue to advect moisture N. Surface dewpoints have risen
slightly and are expected to continue to do so overnight. Coupled
with mostly clear conditions, expect another round of radiational
cooling. Temperatures overnight won't drop as low as they did
during the early morning hours Sunday, but still low enough such
that there is the threat of patchy ground fog or stratus. Focus
across E CT into W RI. Perhaps even Southeast MA where radiational
cooling is most favorable. Lows falling down into the mid 50s.
Elsewhere upper 50s with urban centers in the low 60s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Monday...
Pre-frontal trough will push through the Great Lakes region
resulting in southwest flow across southern New England. Offshore
mid-level low will stall the trough keeping Monday mostly dry.
Clouds will begin to increase from west to east during the afternoon
hours. Due to increasing pressure gradient, southwest flow will
increase aloft. Appears mixing will reach up to 900 mb which would
allow for gusts near 20-25 mph. Otherwise temperatures will warm
into low to mid 80s across the area, cooler conditions along the
South Coast due to onshore flow. Can't rule out upper 80s to near
90s across the Merrimack Valley due to good mixing in southwest
flow.
Monday Night...
The pre-frontal trough will slowly approach from the west but
weaken on Monday night. Very weak forcing and limited upper level
dynamics as this system moves through. Still plenty of moisture to
work with so expect isolated to scattered showers overnight.
Appears that there will be some elevated instability, so cannot
rule out a rumble of thunder.
Aside from the convection potential, higher dewpoints will spill
into the region overnight. This will result in muggier conditions,
and the potential for fog development. Overnight temps will only
drop into the low to mid 60s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
*/ HIGHLIGHTS...
- Showers and thunderstorms Tuesday into Tuesday Night
- Interior wet weather for Wednesday as cooler air settles in
- Dry, seasonable, comfortable Thursday and Friday
- Another shot of wet weather for Saturday
- Looking to return dry and seasonable beginning next Sunday
*/ DISCUSSION...
Forecast solutions seemingly coming into consensus. An analysis
of atmospheric teleconnections, leaning with low pressure
maintaining over the Gulf of Alaska with ridging over the W and
Central CONUS. Further downstream troughing prevails from the
Hudson Bay region of Canada down into the Great Lakes. New England
for the most part resides along the E periphery of the trough up
against the Atlantic ridge. It is through the troughing pattern
we'll see several waves of activity bringing chances of wet
weather throughout the long-term forecast period. Still believe
these N impulses will interact with the sub-tropical flow round
the Atlantic ridge. Setups can vary as to whether deeper moisture
is drawn N, or rather a squeeze play setup evolves between the two
areas of disturbed weather drawing a region of higher heights and
drier weather, a trend that has been seen extending SW to NE from
Newfoundland, Nova Scotia, across the Gulf of Maine and into SE
New England. Focusing on a broader view evaluating synoptics
parent with moisture, lift and instability should it be present.
Closely following ensemble means as well as probabilistics with
this forecast. Overall the forecast does not put an end to the
rainfall deficits, hardly, but it is welcoming.
Expect the first wave Tuesday into Wednesday. Increasing moisture
from the S beneath mid level vortex energy sweeping N/E across New
England and diffluence aloft, a fair amount of forcing ahead of an
initial pre-frontal boundary Tuesday met up with a cool front for
Tuesday night before exiting E early Wednesday will yield a
prolonged period of showers and thunderstorms. Column moistens
with pwats up to 1.5 inches as the profile becomes conditionally
unstable yielding a measure of instability especially if there's
any diurnal heating. Still a challenge to nail down cloud cover as
we could be dealing with marine stratus / fog in addition. Perhaps
some initial activity early Tuesday, remnants from Monday along
the pre-frontal boundary. Otherwise as ingredients come together
ahead of the cool front out of Upstate NY / PA should see chance
to likely PoPs N/W, lesser S/E under the influence of continuing
subsidence and drier air. This changes into Tuesday night as the
environment shifts N/E. Big question is whether offshore sub-
tropical moisture becomes involved or whether SE New England
remains in a squeeze play as outlined earlier.
Following closely with ensemble probabilistics and consensus of the
forecast guidance. Heavier rainfall amounts forecast N/W around half
an inch with lesser S/E. Not a soaker and not one that'll put an end
to the drought-like conditions. Will keep shower and thunderstorm
wording similar throughout the sweep of the cool front behind which
for Wednesday cooler air follows and lapse rates steepen. An
environment beneath continued cyclonic flow and additional mid
level energy, diurnally-forced convection is expected though a
greater probability further N beneath the crux of the cold pool
and closer to stronger dynamics, this in addition to orographic
influences. Chance PoPs mainly N/E of the MA-CT border.
UPDATE: 26.12z EC has slowed the cool frontal progression as was
the case with yesterday's model runs. 26.12z UKMET is not that far
off from the EC. Some handling challenges with mid level vortex
energy lifting N/E through the timeframe. A time difference of
6-12 hours between model solutions. Will linger activity into
Wednesday but looks to clear out into Thursday.
For Thursday and Friday, expect a quiet forecast period.
Seasonably dry weather, comfortable with low humidity. Initial N/W
flow Thursday reverts S into Friday ahead of disturbed weather for
the weekend. Will see increasing humidity and dewpoints Friday
night into Saturday morning. Could see some emerging issues with
marine stratus and fog.
Over the weekend, placing most of the emphasis on Saturday.
Strong low over the S Hudson Bay region of Canada. Cyclonic flow
through which jet dynamics and mid level energy promote an
environment of decent forcing, pulling cooler air S the leading
edge of which becomes a focus for showers and thunderstorms across
the NE CONUS. Increasing moisture along and ahead with the
atmospheric profile becoming conditionally unstable. Instability
grows with any diurnal heating. Overall synoptics seem stretched
within the flow and not sharp, thus leaning more of a daytime
event supported by diurnal heating. Will keep similar shower and
thunderstorm wording within PoPs.
Thereafter for Sunday into early next week, going with a dry and
seasonable forecast beneath continued cyclonic flow and a cooler
airmass across the region. Appearing dry as high pressure sweeps
the NE CONUS.
&&
.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday Night/...
0230Z Update...
Overnight...High Confidence. Mainly VFR. Low chance for IFR-LIFR
conditions in patchy ground fog and/or low clouds across portions
of W CT/W RI into SE MA. Light S winds.
Monday...High Confidence. VFR. Any IFR-LIFR fog / cigs erode by
13Z. Expect S-SW winds gradually increasing, gusts up to 20-25 kt
during the afternoon.
Monday night...Moderate Confidence.
Mainly VFR. Conditions could deteriorate as SHRA and isolated
TSRA move into W New England. IFR-LIFR stratus and fog could
develop ahead of approaching showers over S/E portions of New
England.
KBOS TAF...High confidence. S winds increase Monday, gusting up
to around 25 kts during the afternoon hours
KBDL TAF...High confidence. VFR. Very low chance for MVFR-IFR
conditions in patchy fog 07Z-11Z tonight and again Monday night.
May reside just to the S/E.
Outlook /Tuesday through Friday/...
Tuesday into Wednesday...Moderate confidence.
SHRA and TSRA. Low end VFR / MVFR during the day. MVFR / IFR during
the evening periods. May be contending with LIFR marine stratus
along the S coast as well. TEMPO lower conditions with any RA /
TSRA. S winds ahead with potential gusts up to 20 kts at times.
Clearing out Wednesday as winds back W though there is a chance of
additional SHRA / TSRA activity across the N/W interior with TEMPO
MVFR / IFR.
Thursday into Friday...Moderate confidence.
VFR. N/W winds Thursday turning out of the S into Friday. SCT to BKN
low-end VFR cigs possible during the day.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Monday Night/...
1030 pm update...No changes to overnight forecast.
Overnight...High Confidence. Winds and seas below small craft
criteria.
Monday into Monday night...Moderate Confidence. High pressure
moving offshore as system approaches from the west. Near shore
winds will gust close to 25 kts during the afternoon tomorrow. SCA
may be needed but confidence is low. Increase LLJ across northern
waters will result in seas building to 5 feet. SCA will continue.
Outlook /Tuesday through Friday/...
Tuesday into Wednesday...Moderate confidence.
Showers and thunderstorms moving into the waters late Tuesday on
through Wednesday morning associated with a sweeping cool front.
Ahead of this likely to see S winds with gusts up to 20 kts. Some
marine stratus / fog possible with visibility restrictions, focusing
on the S/SE waters. Potentially soupy. With cool frontal passage
during the early half of Wednesday, winds back W and conditions
should improve. Waves up to 5 feet.
Thursday into Friday...Moderate confidence.
Good boating weather. N/W winds but not expected to be gusty behind
the front. Wave action diminishing rather quick. Winds veering out
of the S into Friday.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory for hazardous seas from 1 PM Monday to 2
AM EDT Tuesday for ANZ250.
&&
SYNOPSIS...Dunten/Sipprell
NEAR TERM...Sipprell/EVT
SHORT TERM...Dunten
LONG TERM...Sipprell
AVIATION...Dunten/Sipprell/EVT
MARINE...Dunten/Sipprell/EVTHazardous weather outlook, Jun 26, 3:48 PM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 348 PM EDT SUN JUN 26 2016 CTZ002>004-MAZ002>024-026-RIZ001>008-272000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 348 PM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-272000- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 348 PM EDT SUN JUN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.